Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 17, 2016, 8:20 PM CDT for Blue Earth County, Martin County, Minnesota. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 17, 2016, 9:30 PM CDT
- In force
- 70 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
075
WWUS83 KMPX 180120
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT FRI JUN 17 2016
MNZ083-091-092-180230-
MARTIN-FARIBAULT-BLUE EARTH-
820 PM CDT FRI JUN 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...CENTRAL BLUE
EARTH AND NORTHWESTERN FARIBAULT COUNTIES THROUGH 930 PM CDT...
AT 820 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAKE CRYSTAL TO NEAR SHERBURN.
MOVEMENT WAS EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...FAIRMONT...LAKE CRYSTAL...EAGLE LAKE...WINNEBAGO...TRUMAN...ST.
CLAIR...WELCOME...GOOD THUNDER...AMBOY...CEYLON AND VERNON CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 92 AND 114.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 139 AND 142.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 18 AND 52.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4351 9482 4385 9447 4385 9436 4395 9437
4416 9414 4416 9377 4349 9437
TIME...MOT...LOC 0120Z 261DEG 11KT 4412 9415 4362 9466
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 6:38 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 17, 6:38 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 638 PM CDT FRI JUN 17 2016 .updated for 00z aviation discussion below... .SHORT TERM...(This evening through Saturday) Issued at 430 PM CDT Fri Jun 17 2016 The short term concern remains extent of convection into tonight and threat lingering into Saturday. Latest radar trends indicate convection will drop south and develop to the southwest into this evening...ahead of the instability axis and gradient into western Minnesota. Difficult to discern how far east activity will drift before the western activity takes over. The watch has been issued and brings it as far east as the west metro. Will need to monitor trends into the evening. Hail and strong winds will remain the main severe threat for the event. Mid level lapse rates ranging 8 c/km plus with MLCAPE to 5500 j/kg into the southwest corner of the state. DCAPES are very high as well...so wet microburst potential remains high in the stronger convection. The latest trend of the hires and hrrr solutions indicate best chance for convection lingering to the southwest into the late evening. We will continue to mention chance of thunder through the night. We still expect any leftover convection in the morning to lift north during the day as the warm front lifts north into northern Minnesota. Temperatures are expected to warm to 85-90 once again during the day with heat indices in the lower to middle 90s over southern Minnesota. .LONG TERM...(Saturday night through Friday) Issued at 430 PM CDT Fri Jun 17 2016 The primary foci in the long term forecast period are the hot temps and severe weather potential on Sunday. After that, a relatively benign week is expected. The nocturnal thunderstorm activity should stay mostly north of the area on Saturday night into Sunday morning as the ridge acts as a barrier to development. Have restricted precip chances to areas north of an Alexandria to Cambridge line. On Sunday the ridge should be in control for a good portion of the day, which will bring dry weather until the afternoon. Meanwhile, 875 mb temps will climb to around +25 to +28 degree C range. Stout southwest winds should easily mix that down to yield high temps in the low to mid 90s. With dewpoints in the mid 60s to lower 70s, this will translate to heat indices in the 95 to 100 degree range over MN, with near 90 degrees over WI. Heat headlines are therefore quite possible. With that being said, will need to monitor the potential for convective debris from the nocturnal complex to impact high temp forecasts a bit, as well as the fact that the breezy winds will help mitigate the impacts of the heat a bit. By Sunday evening, do expect to see thunderstorms begin developing from northern into west central MN as the cold front nears the area and a shortwave trough enters the Northern Plains. While the better forcing aloft will be displaced to the north, convergence along the front appears sufficient to drive a line of thunderstorms across the area during the evening, with wind and hail the primary threats. With precipitable water values progged to near 2 inches, torrential downpours of rain will be a given as well. In the wake of the front temperatures look to retreat to below normal values in the 70s as northwest flow prevails. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 640 PM CDT Fri Jun 17 2016 Thunderstorm complex dissipating to the north but developing more to the southwest in instability axis. We still have some ltg strikes being observed to the north in weakening area but will have to mention tsra at krwf and kmsp for another hour or two. uncertain as to how much activity will redevelop later tonight but will have to mention vcsh out west for now. confidence remains low on overall redevelopment late tonight. This may linger over the northern cwa into saturday morning...then should exit for the afternoon. winds are northeast in the wake of the thunderstorms complex then shifting to the southeast in its wake. we could see mvfr cigs develop over the western cwa overnight as well...close to the surface boundary. Expect the remainder of the area remaining vfr after thunder exits. KMSP...still cant remove thunder threat for an hour or two. then remaining vfr the remainder of the period. /OUTLOOK FOR KMSP/ SUN...VFR. TSRA likely overnight. Winds SW 10-15G25 kts. MON...VFR. Winds NW 10 kts. TUE...VFR. Winds NW 5-10kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...LS AVIATION...DWE
Hazardous weather outlook, Jun 17, 11:39 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1139 AM CDT FRI JUN 17 2016 MNZ041>045-047>070-073>078-082>085-091>093-181645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1139 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA WILL GRADUALLY EXPAND SOUTH AND EAST THIS AFTERNOON AND EVENING. A FEW SEVERE STORMS ARE POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND THEN AGAIN SUNDAY AFTERNOON AND NIGHT. A FEW OF THE STORMS MAY BE SEVERE ON SUNDAY AND ALSO CONTAIN A THREAT FOR HEAVY RAINFALL AND FLOODING. HOT AND HUMID WEATHER IS EXPECTED ON SUNDAY...WITH HEAT INDICES AROUND 95 DEGREES OR HIGHER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEED ACROSS PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON AND EVENING. WIZ014>016-023>028-181645- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1139 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND THEN AGAIN SUNDAY AFTERNOON AND NIGHT. A FEW OF THE STORMS MAY BE SEVERE ON SUNDAY AND ALSO CONTAIN A THREAT FOR HEAVY RAINFALL AND FLOODING. HOT AND HUMID WEATHER IS EXPECTED ON SUNDAY...WITH HEAT INDICES NEAR 95 DEGREES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 17, 8:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 3 NNE SPRINGFIELD 44.28N 94.95W
06/17/2016 BROWN MN TRAINED SPOTTER
TURKEY BARN DAMAGED. NUMEROUS TREES DOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 17, 8:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG FAIRMONT 43.64N 94.46W
06/17/2016 MARTIN MN COUNTY OFFICIAL
SEVERAL TREES DOWN IN TOWN. TIME ESTIMATED
FROM RADAR.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 17, 8:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
812 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG FAIRMONT 43.65N 94.46W
06/17/2016 MARTIN MN COUNTY OFFICIAL
EIGHTEEN WHEELED TRUCK TURNED OVER ON I-90
JUST NORTH OF TOWN. TIME ESTIMATED FROM
RADAR.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 17, 8:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
814 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG TRUMAN 43.83N 94.44W
06/17/2016 MARTIN MN COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS TOWN. TIME
ESTIMATED FROM RADAR.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 17, 8:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG TRIMONT 43.76N 94.72W
06/17/2016 MARTIN MN LAW ENFORCEMENT
SEVERAL TREES TOPPLED AROUND TOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 17, 8:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT FRI JUN 17 2016
MNZ083-091-092-180230-
MARTIN-FARIBAULT-BLUE EARTH-
820 PM CDT FRI JUN 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...CENTRAL BLUE
EARTH AND NORTHWESTERN FARIBAULT COUNTIES THROUGH 930 PM CDT...
AT 820 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAKE CRYSTAL TO NEAR SHERBURN.
MOVEMENT WAS EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...FAIRMONT...LAKE CRYSTAL...EAGLE LAKE...WINNEBAGO...TRUMAN...ST.
CLAIR...WELCOME...GOOD THUNDER...AMBOY...CEYLON AND VERNON CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 92 AND 114.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 139 AND 142.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 18 AND 52.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4351 9482 4385 9447 4385 9436 4395 9437
4416 9414 4416 9377 4349 9437
TIME...MOT...LOC 0120Z 261DEG 11KT 4412 9415 4362 9466
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:04 PM CDT | Special Weather Statement | MPX | Nicollet | 56 min |
| Jun 17, 7:06 PM CDT | Special Weather Statement | MPX | Watonwan | 54 min |
| Jun 18, 2:56 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Carver, Chippewa, Hennepin, Kandiyohi and 16 more | 41 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.